I have been falling asleep, no matter where I’m at
or if I’ve already been up and about. I don’t mean just
taking naps, I mean full on sleeping and falling over
asleep. I take 150x2 and 200 at bedtime. I have been on
them for a year.
I’m also experiencing bladder issues that are rather
hindering. I’m doing the tibial acupuncture through the
urogynecologist but it made it worse.
Is this common with CIDP? Will it resolve itself?
I’m on 42, still cannot walk properly, my upper body
strength and coordination is still pretty bad. I cannot
take much more, the bladder issue is too much for me
to bear right now.
Hi Paula. If you are noticing new symptoms than you may need to tweek the ivig dosage and/ or get additional medicine. You should be getting better. It takes a long time to repair nerves and we may get exacerbations but it should be explained by an infection or stress, something out of the ordinary. I sleep much more if I am relapsing or just coming out of an exacerbation but the next ivig infusion usually restores me to where I was or at the very least some improvement. Maybe the holidays took a toll. Sometimes we do too much without being aware of it. If you continue to experience new symptoms even after your next infusion then I would call the doctor and let her know. I think I read you may be taking Baclofen. My neurologist thought I should avoid taking it because it would make muscles weaker. For cramping I take potassium or magnesium. Eating a banana makes a difference for me. I thought I had gbs because my symptoms came on severe including head to toe weakness and numbness within 4 weeks. I did get all my mobility and sensations back. All of it! I am sorry this happen to you so young. Have you had a sleep study? Especially when there's upper body involvement your sleep can really be impacted by this. There's an easy fix if it is sleep related. You wrote that you are taking 150x2 but of what? Could you be falling over because your blood pressure goes too low upon standing?
Bathroom issues…ah…bathroom issues. I have found with CIDP. That anytime I awaken From a deep sleep, I immediately need to rush to the bathroom. Since rushing is not possible, I wear a Depends each night and also when I go each 5 weeks for IVIG. I fall asleep during my infusion of 5 hours and found the Depends required after that first unprotected,prolonged nap. Was rather embarrassed until I looked around at the other infusion patients who would have probably done a “drop trow” routine just to be able to get up and stand. These are the only two times that I have found the need for outside assistance from Aisle 13 at Wal-Mart. Without CIDP, I would be able to move fast and get to the bathroom properly. A suggestion was made by a Urologist that I do a timing alarm thing on my cell phone to use the facilities every 2hours whether required or not. I find myself drinking so much more water than ever before in my life, that the kidneys appear to be just fine. I put water in and the water is flushed out.
I started out with GBS and loss functions of arms and legs etc.
My neuro said I have the worst case of GBS/CIDP that could happen, I lost
all sensory to every part of my body and severe ataxia etc. she’s already
adjusted my IVIG to every 3 wks due to it not lasting long enough. The
medicine that’s 150x2 is the lyrica, but I’ve been taking them for over a year.
My urogynecologist said it can just be my nerves kick starting again and my
bladder doesn’t know which way it’s going, it’s becoming very detrimental to me
and makes me not want to go any where.
It’s not my blood pressure, and I do have trouble at night having to wake
up every couple hours to go to the restroom!
I know it takes time, and different things come up.
I will ask about the baclofen if I really need it, I don’t think it helps anyways!
I drink a lot of water so I try to eat a lot of bananas, I haven’t thought about potassium
or magnesium supplements, what kind do you take?
I hope something good will happen, I’m scared when I get out of bed in fear of my
legs not working again, I know I haven’t had these diseases very long, but I’ve
gone through alot(I know others do also). I know I’m having
a pity party, but the bladder issue is very detrimental to me.
I wasn't aware I had sleep problems until I did the sleep study. If your bladder is a new problem I think it more likely your meds aren't sufficient and I would definitely call the neuro and explain bladder and sleep problems. With how rare and challenging cidp is I respectfully would not trust a urogyne opinion before consulting with my neuro. I had to have ivig every week in addition to high dose prednisolone the first year before we tapered. IVIG every 3 weeks would have not been enough. I know because we tried and I would crash again. It took a couple times of crashing before I had to accept weekly treatments which delayed me getting well. I also had an extremely bad gait. It took months to walk properly but I did. Three times. I waited too long to call the doctor and I wasn't sure that I was getting worse until it was too late. After the third time I became very involved with my own treatment plan. It has made all the difference in the world. I work with my neuro because there have been many occasions we have had to modify the treatment. It is not a bother for them if we call with concerns. Good doctors understand the challenges of treatment. If there is any question about your stability an emg can tell for sure how you are doing.
If your afraid of falling trust your instincts and keep a walker next to the bed. I have had to resort back to doing that on several occasions. It's temporary. I haven't needed to do it in years. I think it's Natures Brand, just one of each when I have cramping. My cramping is much less frequent when I am doing well.
Pity parties are allowed. Something good can definitely happen.
My bladder issues are leakage, I told my neuro about it and all she
said is “now you’re having autonomic neurapothy” of
something like that.
We tried the prednisone, I don’t do very well on it, gave me very
bad insomnia and in general bad feeling.
IVIG in general makes me feel worse the day of and badly for the week
after, and I might get 1-4 days relief to none at all and the rest of
the 2 weeks just a lot of hypersensitivity.
I’m trying to be more active in my issues, she knows about the urologist
and has said nothing but “let me know how the acupuncture goes”. She
wanted me on cellceppt but can’t take it due to
the nexium. I asked about rituxan and she hasn’t said anything.
I have the walker next to my bed, used it twice last week, my legs
decided they wanted to shuffle. I still use a cane, my gait is horrible,
I’m just finally able to swing my left arm that a year ago didn’t want to
cooperate with the rest of me.
My pt and ot sessions are already gone until next year, but was getting
frustrated doing the same thing over and over.
I’m going to see her on the 13th and I plan to get more into it with her
If there is autonomic involvement falling over upon standing is a symptom because blood pressure lowers too fast upon standing. I am not saying that is what is happening but it might be worth looking into. The first year I had one good day a week with ivig and then it was time to start again. As time passed and my body was able to heal, the good days increased until a point where it was relatively seamless. We then spread the treatments out further. Sometimes it was prematurely and I had to go back to the more frequent doses. They call it an art to treat cidp because sometimes it is. You are on a moderate dose and have a lot of options still left. There's no reason to think that you won't be completely functional if your body has time to heal itself, uninterrupted.